Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 259, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2017, 7:02 PM EDT for Baker County, Duval County, Nassau County, Florida; Charlton County, Georgia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2017, 7:02 PM EDT (23:02 UTC)
- Expired
- Aug 19, 2017, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, FL, Duval County, FL, Nassau County, FL, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 45 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:20 PM EDT | HAIL 0.88 | 4 E Sanderson, FL | HEAVY RAIN AND NICKEL-SIZED HAIL REPORTED ON I-10 BETWEEN GLEN ST MARY AND SANDERSON. |
| Aug 19, 7:28 PM EDT | TSTM WND DMG | 3 Wsw Glen Saint Mary, FL | 911 CALL CENTER REPORTED TREE DOWN NEAR FRED PERRY ROAD AND REID STAFFORD ROAD. TIME ESTIMATED USING RADAR DATA. |
| Aug 19, 7:35 PM EDT | TSTM WND DMG | 1 Ese Macclenny, FL | 911 CALL CENTER REPORTED POWER LINES DOWN ON SOUTH BLVD EAST. TIME ESTIMATED USING RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WUUS52 KJAX 192302
SVRJAX
FLC003-031-089-GAC049-192345-
/O.NEW.KJAX.SV.W.0259.170819T2302Z-170819T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
702 PM EDT SAT AUG 19 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southwestern Nassau County in northeastern Florida...
Central Baker County in northeastern Florida...
West central Duval County in northeastern Florida...
South central Charlton County in southeastern Georgia...
* Until 745 PM EDT
* At 702 PM EDT, severe thunderstorms were located along a line
extending from near Maxville to near Sanderson, moving north at 5
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Taylor, Macclenny, Glen St. Mary, Sanderson, Bryceville and
Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3019 8204 3019 8205 3016 8205 3023 8233
3054 8233 3042 8192
TIME...MOT...LOC 2302Z 162DEG 6KT 3022 8208 3032 8230
HAIL...0.75IN
WIND...60MPH
$$
ENYEDI2 follow-up statements
804
WWUS52 KJAX 192339
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
739 PM EDT SAT AUG 19 2017
FLC003-031-089-GAC049-192345-
/O.CON.KJAX.SV.W.0259.000000T0000Z-170819T2345Z/
Nassau FL-Baker FL-Duval FL-Charlton GA-
739 PM EDT SAT AUG 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHWESTERN NASSAU...SOUTHEASTERN BAKER...WEST CENTRAL DUVAL AND
SOUTHERN CHARLTON COUNTIES...
At 739 PM EDT, severe thunderstorms were located along a line
extending from Macclenny to near Taylor, moving north at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Macclenny, Glen St. Mary, Bryceville and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3023 8218 3048 8212 3042 8192 3019 8204
3019 8205 3016 8205
TIME...MOT...LOC 2339Z 162DEG 6KT 3028 8210 3038 8232
HAIL...0.75IN
WIND...60MPH
$$
ENYEDI823
WWUS52 KJAX 192347
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
747 PM EDT SAT AUG 19 2017
FLC003-031-089-GAC049-192357-
/O.EXP.KJAX.SV.W.0259.000000T0000Z-170819T2345Z/
Nassau FL-Baker FL-Duval FL-Charlton GA-
747 PM EDT SAT AUG 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NASSAU...
SOUTHEASTERN BAKER...WEST CENTRAL DUVAL AND SOUTHERN CHARLTON
COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3023 8218 3048 8212 3042 8192 3019 8204
3019 8205 3016 8205
TIME...MOT...LOC 2347Z 162DEG 6KT 3029 8210 3039 8232
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:57 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 2:57 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 257 PM EDT Sat Aug 19 2017 .NEAR TERM /Through Sunday/... It was another hot summer day across the region with temperatures mainly in the low to mid 90s. Scattered showers and isolated storms were developing along/south of the frontal boundary in southeast Georgia this afternoon. Scattered convection developed along the Gulf coast and collapsed as it moved inland across the Suwannee Valley, with an outflow boundary spreading eastward across northeast Florida. Other convection was moving slowly across Marion County. The east coast sea breeze was beginning to move inland, and expect scattered showers and storms to develop along the merger of the sea breeze and outflow boundaries through the afternoon and into the early evening. Some strong storms with gusty winds are possible due to the drier air aloft. Storms will wind down in the evening with loss of daytime heating. Overnight lows will be in the 70s. The near term pattern begins with an upper low over the southern Gulf, a trough across the Ohio Valley and upper ridges east of Florida and over Texas. The upper low will continue to slowly push to the west while the upper trough moves to the eastern seaboard and into the western Atlantic. Upper ridging will build westward across the region through the period, with precipitable water values falling to around 1.7-1.8 inches. At the surface, the ridge will shift northward through Sunday, with low level flow becoming easterly. A surface boundary will remain across southeast Georgia through Sunday. A surface trough was moving through the Bahamas and will move across south Florida and into central Florida on Sunday. The region will remain on the subsident side of the trough through the day. This combined with the subsidence aloft due to ridging building in from the east will lead to lower rain chances on Sunday. The best chance of showers/storms will be along the surface boundary across southeast Georgia into the Suwannee Valley, with only 20-30% chance elsewhere. It will be hot on Sunday with highs in the low to mid 90s, except upper 80s to near 90 at the beaches due to the onshore flow. Heat indices will be in the 100-107F. .SHORT TERM (Sunday night through Tuesday)... On Sunday night the upper level low pressure system continues to move west over the Gulf of Mexico with high pressure building across the local area aloft. At the surface the western periphery of the Bermuda ridge will be across the coastal waters with some convection continuing overnight over the coastal waters. On Monday the ridge axis shifts north into the Carolinas and northern Georgia with with a southeasterly flow and a few showers moving in from off the ocean and also developing along the sea breeze front. For the eclipse will continue with a slight chance to chance pops (20-40%) across most of the area. Biggest problem for viewing will be the sea breeze will not move too far inland from the beaches and may have anvil tops which could disrupt viewing even along the coast. Right now will go with 60 to 70 percent sky cover (broken cloudiness) across north Florida and southeast Georgia...sorry. Overall probably the best chance for good viewing will be along the beaches and offshore but still might be difficult. Temperatures will warm into the upper 80s/low 90s before the eclipse, and any areas that are not seeing much in the way of cloud cover could cool off a few degrees with max obscurity (2-3 pm). On Monday night and Tuesday the surface high pressure ridge remains to the north of the area with a tropical wave beginning to nose up from the Bahamas into the region and then hanging along the coastal waters and Florida peninsula for the next few days. The wave will enhance afternoon and evening convection especially over the southern portions of the area. .LONG TERM (Tuesday night through Sunday)... An upper level trough begins to dig into the east coast states with a frontal boundary being driven ahead of it into the southeast states through Friday. The Western periphery of the ridge, tropical wave and baroclinic zone all interact in a mess over the coastal waters and across the area with a good chance of convection each afternoon and evening over the land and at all time over the coastal waters. Over the weekend it looks like any surface low which might develop along the wave and/or baroclinic zone is ejected out to the northeast. The upper level trough begins to move offshore but the surface boundary hangs across the area as a focusing mechanism for storms each afternoon and evening. && .AVIATION... Scattered showers and storms will develop along the merger of an outflow boundary and the east coast sea breeze this afternoon near the east coast TAF sites. In addition convection was slowly moving north from Marion County and may impact KGNV in the next couple hours. VFR conditions are possible outside of restrictions from showers/storms through early this evening. VFR conditions are forecast overnight. Low stratus and patchy fog is possible in regions that receive heavy rainfall. && .MARINE... The surface ridge axis will shift north tonight and Sunday. The surface ridge will remain northeast of the region early next week. A frontal boundary will then shift into the southeast by the middle of the week, and the ridge will shift back to the south again. Rip Currents: Low risk through Sunday. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 94 75 92 / 0 30 10 40 SSI 79 90 79 88 / 10 20 20 30 JAX 75 92 76 89 / 30 20 20 40 SGJ 75 90 77 87 / 30 20 30 40 GNV 73 93 74 91 / 20 30 20 40 OCF 74 94 75 91 / 20 30 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Sandrik/McGinnis
Hazardous weather outlook, Aug 19, 3:05 AM EDT, 15 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 305 AM EDT Sat Aug 19 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-201000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 305 AM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Patchy fog early this morning will reduce visibilities to less than one half mile in a few locations. Afternoon and evening thunderstorms will produce areas of locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered afternoon and evening thunderstorms are expected Sunday through Friday. A few strong thunderstorms are possible each day, with gusty winds, frequent lightning strikes, and heavy downpours being the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Aug 19, 5:48 PM EDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Jacksonville FL 548 PM EDT SAT AUG 19 2017 FLZ025-033-125-192230- Inland Duval FL-St. Johns FL-Coastal Duval FL- 548 PM EDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES UNTIL 630 PM EDT... At 547 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Baymeadows to World Golf Village. These storms were building southward along the Interstate 95 corridor. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... World Golf Village, Durbin, Baymeadows, Nocatee and Bayard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3026 8145 2995 8135 2993 8154 3024 8158 TIME...MOT...LOC 2147Z 346DEG 1KT 3021 8153 2999 8149 ENYEDI
Special weather statement, Aug 19, 6:00 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
600 PM EDT SAT AUG 19 2017
GAZ154-166-192245-
Coastal Glynn GA-Coastal Camden GA-
600 PM EDT SAT AUG 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN AND
SOUTHEASTERN GLYNN COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dock Junction. This storm was nearly stationary.
Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
Jekyll Island and Sea Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3110 8137 3099 8139 3096 8144 3111 8159
3125 8149 3118 8126
TIME...MOT...LOC 2200Z 153DEG 3KT 3117 8150
ENYEDISpecial weather statement, Aug 19, 6:19 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Jacksonville FL 619 PM EDT SAT AUG 19 2017 FLZ031-032-192300- Bradford FL-Clay FL- 619 PM EDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD AND WEST CENTRAL CLAY COUNTIES UNTIL 700 PM EDT... At 619 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Starke to near Kingsley. Movement was north at 10 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Starke, Kingsley, Camp Blanding, Lawtey and Hampton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3009 8214 3008 8194 2979 8200 2986 8214 TIME...MOT...LOC 2219Z 198DEG 10KT 2998 8211 2991 8205 ENYEDI
Special weather statement, Aug 19, 6:37 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Jacksonville FL 637 PM EDT SAT AUG 19 2017 FLZ023-GAZ164-192315- Baker FL-Charlton GA- 637 PM EDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 715 PM EDT... At 636 PM EDT, Doppler radar was tracking clusters of thunderstorms merging across Baker County, generally along a line extending from near Taylor to Sanderson. Movement was northwest at 5 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Taylor, Macclenny, Glen St. Mary and Sanderson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3056 8243 3024 8242 3016 8212 3046 8211 TIME...MOT...LOC 2236Z 129DEG 4KT 3039 8223 3026 8225 ENYEDI
Special weather statement, Aug 19, 6:44 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Jacksonville FL 644 PM EDT SAT AUG 19 2017 FLZ031-032-037-192315- Putnam FL-Bradford FL-Clay FL- 644 PM EDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD... NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 715 PM EDT... At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over George's Lake, or 10 miles north of Interlachen, moving north at 20 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Keystone Heights, George's Lake, Lake Geneva, Florahome and Putnam Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2976 8173 2965 8187 2978 8207 2999 8195 TIME...MOT...LOC 2244Z 160DEG 17KT 2977 8186 ENYEDI
Special weather statement, Aug 19, 6:57 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Jacksonville FL 657 PM EDT SAT AUG 19 2017 FLZ023-024-GAZ164-192330- Baker FL-Inland Nassau FL-Charlton GA- 657 PM EDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EASTERN BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 730 PM EDT... At 657 PM EDT, Doppler radar was tracking a strong thunderstorm over Macclenny, or 13 miles northeast of Raiford, moving north at 10 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Macclenny and Glen St. Mary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3019 8207 3020 8223 3050 8223 3043 8200 TIME...MOT...LOC 2257Z 169DEG 8KT 3024 8213 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:31 PM EDT | Special Weather Statement | JAX | Duval | 29 min |
| Aug 19, 3:36 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 39 min |
| Aug 19, 3:56 PM EDT | Special Weather Statement | JAX | Nassau | 34 min |
| Aug 19, 4:10 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 33 min |
| Aug 19, 4:27 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Aug 19, 4:42 PM EDT | Special Weather Statement | JAX | Nassau | 18 min |
| Aug 19, 5:01 PM EDT | Special Weather Statement | JAX | Duval | 44 min |
| Aug 19, 5:48 PM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| Aug 19, 6:19 PM EDT | Special Weather Statement | JAX | Bradford | 41 min |
| Aug 19, 6:37 PM EDT | Special Weather Statement | JAX | Baker | 38 min |
| Aug 19, 6:44 PM EDT | Special Weather Statement | JAX | Clay | 31 min |
| Aug 19, 6:57 PM EDT | Special Weather Statement | JAX | Baker | 33 min |
| Aug 19, 7:12 PM EDT | Areal Flood Advisory | JAX | Baker | 3 hr |
| Aug 19, 7:17 PM EDT | Special Weather Statement | JAX | Baker | 28 min |
| Aug 19, 7:23 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Union | 24 min |
| Aug 19, 7:46 PM EDT | Special Weather Statement | JAX | Baker | 29 min |
| Aug 19, 7:57 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 19, 5:10 PM EDT | Special Weather Statement | JAX | Glynn | 50 min |
| Aug 19, 5:44 PM EDT | Areal Flood Advisory | JAX | Glynn | 3 hr |
| Aug 19, 6:00 PM EDT | Special Weather Statement | JAX | Glynn | 45 min |
| Aug 19, 6:05 PM EDT | Areal Flood Warning | JAX | Glynn | 115 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.